Thunderstorm Wind, Lincoln
- When
- July 16, 2:00 PM CST
- Where
- Lincoln County, 7 mi NW of Lake Benton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.322, -96.400
Thunderstorms produced damaging winds over part of southwest Minnesota on the afternoon of July 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced damaging winds over part of southwest Minnesota on the afternoon of July 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 16, 9:00 AM CST, 5 hours earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1000 AM CDT MON JUL 16 2007 .DISCUSSION... HAVE UPDATED THE WX/POP GRIDS FOR TODAY AND TONIGHT. SFC BOUNDARY EXISTS CURRENTLY FM SRN MN TO EXTREME NWRN SD. FAIRLY VIGOROUS S/W IS WORKING ITS WAY SEWD THRU ND...WITH THE CRUX OF THE WAVE IN WRN ND. TS REMAINS ON GOING IN ND...ESP NEAR THE JAMESTOWN AREA MOVG SE. DECIDED TO ADD SOME POPS ACROSS OUR NRN AND ERN AREAS FOR THIS AFTN AND TONIGHT TO ACCOUNT FOR THE PASSING THRU OF THIS S/W COUPLED WITH THE SFC-H85 BOUNDARY. HOW MUCH THIS BOUNDARY WL SAG SWD WL LARGELY DEPEND ON CONVECTIVE DEVELOPMENT. ATMOSPHERE IS RATHER UNSTABLE NEAR THE BOUNDARY...AND ALSO IN OUR SERN CWFA AROUND THE SIOUX CITY AREA LATE TODAY AND THIS EVENING. MOISTURE CONVERGENCE IS STRONG...AS WELL AS LOW LEVEL FRONTOGENESIS NEAR THE BOUNDARY. BUT I ALSO DECIDED TO ADD A SMALL POP IN THE YANKTON AND SIOUX CITY AREAS THIS EVENING. THIS IS BECAUSE OF THE STRONG INSTABILITY IN THOSE AREAS COUPLED WITH THE CORFIDI VECTORS POINTING IN A NNW TO SSE DIRECTION. SO IF ANYTHING DOES DEVELOP IN E CENTRAL SD...IT COULD DRIFT DOWN AS FAR WEST AS THOSE TWO AREAS EVEN THOUGH THEIR FOCUS MECHANISM IS WEAKER. AS FAR AS UPPER AIR RAOBS...BOTH THE KABR AND KBIS SNDGS SHOW STEEP LAPSE RATES FM H9-H7...AND FAIRLY COOL H7 TEMPS EXISTS EXCEPT IN OUR SWRN FA. MOISTURE AT H85 IS NOT TOO BAD EITHER. NOT SURE IF THE CURRENT TS NEAR KJMS ND WL HOLD TOGETHER AS IT HAS RUN OUT AHEAD OF THE MAIN WAVE. BUT AM MORE WORRIED ABOUT WHAT MAY DEVELOP CLOSER TO THE MAIN WAVE. MAX TEMPS ARE A BIT PROBLEMATIC TODAY. OVERALL THEY DO NOT LOOK TOO BAD BUT MAY HAVE TO NUDGE THEM DOWN JUST A TAD HERE AND THERE WITH SOME HIGH LEVEL DEBRIS CLOUDS MOVG SEWD. && .PREV DISCUSSION... THE FRONT LOOKS LIKE IT WILL MEANDER OVER OUR NORTH THROUGH AT LEAST TUESDAY...BEFORE FINALLY PUSHING THROUGH SOMETIME ON WEDNESDAY... FOLLOWED BY A SECONDARY FRONT SOMETIME ON THURSDAY. BECAUSE OF THE HIGH UNCERTAINTY ON TIMING AND PLACEMENT OF FEATURES...WAS RATHER HARD TO PIN POINT AN EXACT TIMING ON ANY PRECIPITATION CHANCES FOR AT LEAST THE NEXT COUPLE OF DAYS...THOUGH IT CAN NOT BE RULED OUT THAT CONVECTION COULD DEVELOP SOMEWHERE OVER THE AREA WITH A BOUNDARY SO CLOSE BY. WITH STRONG UPPER LEVEL RIDGING HOLDING OVER THE REGION...WHAT SEEMS MORE CERTAIN IS THAT IT WILL BE HOT THROUGH MIDWEEK...WITH HIGHS IN THE LOWER TO MID 90S OVER MOST OF THE CWA. BETTER SHOT OF PRECIPITATION MAY COME WITH SECONDARY FRONT ON THURSDAY...FOLLOWED BY SLIGHTLY COOLER TEMPERATURES FOR THE END OF THE WEEK. && AVIATION... TAF SITES WL REMAIN VFR THRU THE 24HR PERIOD. HOWEVER BE ALERT FOR ANY ISOLD TS DEVELOPMENT WHICH COULD OCCUR EITHER LATE THIS PM OR EVENING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && MJF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1142 AM CDT MON JUL 16 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-171200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1142 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THROUGH ABOUT MIDNIGHT...GENERALLY ALONG AND EAST OF A HURON SOUTH DAKOTA TO YANKTON SOUTH DAKOTA LINE. THE MAIN THREAT WOULD BE LARGE HAIL UP TO ABOUT THE SIZE OF QUARTERS OR SLIGHTLY LARGER...AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM ALONG AND EAST OF A YANKTON TO HURON SOUTH DAKOTA LINE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Sioux Falls radar (KFSD), 86 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
4 thunderstorm wind. Local standard time, as filed.
A thunderstorm gust to 58 mph was measured by road weather equipment.
Thunderstorm winds flattened corn and damaged a light pole.
Thunderstorm winds caused tree damage, including up to 12 inch diameter limbs blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50078, 50080, 50083, 50086.